Ice Storm, Franklin
- When
- December 7, 3:00 AM CST to 8:00 AM CST
- Where
- Franklin forecast zone
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.176, -95.218 (the zone’s center; the record gives no point)
Light freezing rain mixed with sleet fell across portions of Franklin, Titus and Red River Counties in extreme Northeast Texas. There was a report of one tree down in Mount Pleasant from ice accumulation but no other damage reports were received.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Light freezing rain mixed with sleet fell across portions of Franklin, Titus and Red River Counties in extreme Northeast Texas. There was a report of one tree down in Mount Pleasant from ice accumulation but no other damage reports were received. Freezing rain accumulation of 1/8 of an inch or less did result in scattered power outages.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 6, 9:33 PM CST, 5 hours 27 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 933 PM CST TUE DEC 6 2005 .DISCUSSION... DUE TO INCREASE IN CLOUD COVER FOR THE SOUTHERN SECTIONS OF THE FOUR STATE REGION...HAVE RAISED THE OVERNIGHT LOW FORECAST VALUES BY A DEGREE OR TWO FOR SOME LOCATIONS. THIS MAY NOT CHANGE THE CATEGORY FOR THE WORDING BUT POINT TEMPERATURES WILL RISE. && .PRELIMINARY POINT TEMPS/POPS... SHV 32 44 32 39 / 10 30 60 30 MLU 29 49 34 41 / 0 20 40 40 DEQ 24 41 28 37 / 0 40 70 10 TXK 28 43 31 38 / 0 30 70 30 ELD 26 47 32 38 / 0 20 60 30 TYR 35 43 30 39 / 10 40 60 10 GGG 35 43 31 40 / 10 40 60 30 LFK 36 44 33 42 / 10 40 40 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST TUE DEC 6 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-071200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST TUE DEC 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE COMBINATION OF A MOIST SOUTHERLY FLOW...OVER A COLD AIR MASS ALREADY IN PLACE...AND LIFT ASSOCIATED WITH SOME UPPER LEVEL ENERGY...IS SETTING THE STAGE...FOR SOME WINTRY PRECIPITATION CONSISTING OF SNOW AND SLEET...ACROSS PARTS OF THE FOUR STATE REGION...WEDNESDAY THROUGH THURSDAY MORNING. MOST OF THE PRECIPITATION...WILL THIS STORM SYSTEM IS EXPECTED TO OCCUR WEDNESDAY NIGHT. THE BEST CHANCE FOR SNOW AND...OR SLEET WILL GENERALLY BE ALONG AND TO THE NORTHWEST OF INTERSTATE 30...WHERE UP TO THREE INCHES OF SNOW WILL BE POSSIBLE. ALONG THE INTERSTATE 20 CORRIDOR...RAIN COULD GRADUALLY CHANGE OVER TO A MIXTURE OF SNOW AND SLEET LATE WEDNESDAY NIGHT...ESPECIALLY IN EAST TEXAS AND ADJACENT AREAS OF NORTHWEST LOUISIANA. HOWEVER...LITTLE OR NO ACCUMULATION IS EXPECTED ALONG AND SOUTH OF INTERSTATE 20. THE TIMING AND PRECIPITATION TYPE ARE STILL IN QUESTION...DEPENDING UPON THE TRACK OF THE UPPER LEVEL SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
The national radar mosaic for the moment the first event began.
3 ice storm. Local standard time, as filed.
Light freezing rain mixed with sleet fell across portions of Franklin, Titus and Red River counties in extreme Northeast Texas. There was a report of one tree down in Mount Pleasant from the ice accumulation but no other reports of damage. Freezing rain accumulations of 1/8 of an inch or less did result in some scattered power outages.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484234, 5484235, 5484298.